Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


quick reply!!! wow
Dec 6, 2005

Thanks for the speedy reply. I am on the new 500mg Invirase. And I am on the "if it ain't broke don't fix it" band wagon. Here is a slight problem though-----i took truvada for a few weeks and my t-cells went up from 400 to almost 700. Coincidence? But i did not like how i felt on truvada so i went back to the invirase ( ok, i am a bad patient and playing doctor--lol). I do have some lypodystrophy/atrophy. I was actually thinking of taking a drug holiday. Does my body fat come back eventually if i stop my meds? Is the lypo an inevitable outcome of HIV--whether or not you are on meds?? Thanks for your advice. Happy Holidays!

Response from Dr. Young

Thanks for your follow up.

As for your points-- I'm not sure that the rapid increase in your CD4s was meaningful- check your CD4% to see if there was a ~40% increase- I'd bet that the % remained about the same, indicative of no clinically significant increase.

So, I'm assuming that your on saquinavir (Inverase) with 3TC (Epivir) still. Neither of these are strongly associated with excess risk of lipoatrophy or lipoaccumulation. Given this, it's more likely that your fat changes may be due to the bad luck of having HIV for a very long time or perhaps because of having a low historical CD4 cell count (CD4 nadir).

While we all like playing doctor from time to time-- so to speak, it might be a better idea to let your doctor know about your concerns and needs. Stopping your medications might be an option, though this may not result in significant improvement in body fat (though it might). Patients with low CD4 nadirs tend not to be able to maintain their holidays very long before counts drop to low levels-- because of this, I'd want to know more about your medical history before making any recommendations about stopping.

I hope this helps. Happy holidays to your too. BY



Previous
change of therapy
Next
Delay in my doctor's appointment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement